Doctor insights on:
Allergies Zyrtec Not Working
No: No, zyrtec (cetirizine) does not work to prevent you from getting an allergic reaction to food or to treat food allergies. Food allergies can present with different clinical symptoms and can be life threatening. Currently strictly avoiding the food is the only treatment. Only a few centers do food desensitization. If you have real food allergy, you should see an allergist specialist. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
I have bad seasonal allergies, zyrtec and clartin arent working. Can I take Benadryl (diphenhydramine) with the zyrtec?
OTC allergy meds: Combining Benadryl (diphenhydramine) and zyrtec may make you very drowsy so take it at night. You may like to try fexofenadine or Allegra instead; it's also non-sedating and can be taken once a day. Zyrtec and Claritin have derivatives that can be obtained only by prescription from your doctor. There are also nasal sprays that your doctor may try on you. ...Read more
Typical seasonal allergy meds make my anxiety worse (Clarita , zyrtec, (cetirizine)etc). What otc nosespray is good against sneezing/stuffy nose for allergies?
Nasal steroid: Consider a nasal steroid which is available OTC but may take several days to provide optimal benefits. ...Read more
Allergies: Allegra (fexofenadine) and other antihistamines work up to a certain point and do not cure allergies, just control the symptoms. Some patients need more than one medication to control their allergies and some no longer respond to meds. Shots from a board certified allergist can provide you long term relief and decrease your dependence on medications and can potentially cure you. ...Read more
Allergic rhinitis and sinusitis. Went from loratadine claratin To Zyrtec To finally Xyzal (levocetirizine). The first 2 meds didn't help much. Is Xyzal (levocetirizine) more effective?
Allergy treatment: Basically, claritin, loratidine, zyrtec, allegra and xyzal (levocetirizine) are all 2nd generation antihistamines. If your symptoms are not controlled on these, you may need to be given intranasal steroids like flonase, nasonex or other treatments like singular, and also trying regular nasal saline. If still no improvement, time to see the allergist. ...Read more
Pick one: While both zyrtec (cetirizine) and Claritin (loratadine) are approved for treatment of allergies in children, it is rarely necessary to use both at the same time. In my experience, Claritin works for many and zyrtec works for most patients. While there is little harm to combining these, it doesn't add to the effectiveness. ...Read more
Yes: Yes. In most cases, they are non-sedating. ...Read more
Not much different: There are not much difference between two medications and they are weak medications for allergy symptoms. It might work in the beginning but you would need stronger and better treatment methods if your symptoms persist. ...Read more
If i've conjunctivitis allergy, can it heal by allergy injection therapy ?Tried allergy meds : allegysal, patanol (olopatadine) and avil, Claritin loratadine, please help
Yes: Treatment of allergic conjunctivitis starts with eliminating or avoiding the allergen as well as rinsing the allergen from your eyes with plain water (reduces the allergen load). Allergy shots can help as can oral allergy meds. There are eye drops that help a great deal also. Steroid eye drops are very effective but are not used long term due to risk of glaucoma and cataract. ...Read moreSee 2 more doctor answers
Depends: The term "allergy rash" is non-specific. If it is poisen ivy or ecxema, a rash characterized by dry, scaly patches where itchiness is a major symptom then antihistamines such as Claritin or Benadryl (diphenhydramine) may be helpful. Zyrtec, in my experience, is actually better for itchiness. In more severe cases, topical or oral corticosteroids may have to be used. ...Read more
Can I mix allegra (fexofenadine) & zyrtec for my allegy relief if allegra (fexofenadine) alone is not enough?
You could, but: They do exactly the same thing so taking both is just like taking a double dose of one. Instead, you should try something from a different medication category, like a prescription nasal steroid spray. ...Read more
I take OTC allergy meds everyday. I heard it can be helpful to switch OTC allergy meds every 3-4 months. Is this true? Zyrtec, Claritin, (loratadine) Allegra?
Similar medications: The medications you mentioned have the same mechanism of action. Everyone's body may have a different response to medications. Some studies have indicated that tolerance to antihistamines does not occur however switching to find which works best for you is reasonable. The best medication = the one with lowest side effects and works! Consider saline and nasal steroid spray or allergy testing. ...Read moreSee 1 more doctor answer
Need alternative to zirtec for allergy-induced asthma. Allegra and Benadryl (diphenhydramine) don't work, nor albuterol asthma inhalars. Claritin gives me nasal pain.
Allergic help: You will definitely need to speak with your physician about this. Other alternatives include the short acting chlorphenamine (chlortrimetron), sold over the counter. There are prescription medications - xyzal, singulair, xopenex, (levalbuterol) Flonase and more. Ultimately - make sure you speak with your physician about this, since the medications you have tried so far are not providing relief for you. ...Read moreSee 2 more doctor answers
Yes: Claritin (loratadine) and zyrtec are both oral antihistamine agents that block the effects of histamine on what is called the h1 receptor. By doing this, they reduce the release of histamine, a substance that causes itching, runny nose, and sneezing. Zyrtec blocks the receptor a bit better, but the clinical effect of the medications is roughly the same. Zyrtec may cause some drowsiness, but may last longer. ...Read moreSee 1 more doctor answer
Without food: Fexofenadine (allegra) comes in 2 doses for adults, 60 mg. And 180 mg. The 60 mg dose is taken twice a day, every 12 hr. The 180 mg dose is taken once a day, usually in the morning and it is more effective than 60 mg, 2x/day. Fexofenadine should always be taken 1 hr. Before food because food, especially fatty food, interferes with fexofenadine absorption. ...Read more
Is it ok to take zyrtec (cetirizine) (antihistamine for allergies) and dayquil (cold/flu medicine) together?
Depends: If you are taking plain zyrtec (cetirizine) (antihistamine only) you can take dayquil, but you should not take nyquil which also contains an antihistamine. Zyrtec (cetirizine) d contains a decongestant and antihistamine so it should not be mixed with other meds such as dayquil. It is always important to read the ingredient labels of any over the counter medicines as many medicine contain the same or similar ingredients. ...Read more
- Talk to a doctor live online for free
- Zyrtec allergy
- Allegra vs zyrtec for allergies
- Zyrtec skin allergies
- Ask a doctor a question free online
- Zyrtec and mold allergy
- Zyrtec vs benadryl allergies
- Benadryl allergy vs zyrtec
- Zyrtec pet allergy
- Talk to a pharmacologist online for free